Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 29, 2000, 8:15 AM CST for Copiah County, Hinds County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2000, 8:15 AM CST (14:15 UTC)
- Expired
- Mar 29, 2000, 8:45 AM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Copiah County, MS, Hinds County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 291416 SVRJAN MSC029-049-291445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 815 AM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HINDS COUNTY IN CENTRAL MISSISSIPPI COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 845 AM CST * AT 815 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF UTICA...OR ABOUT 11 MILES WEST OF CRYSTAL SPRINGS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CRYSTAL SPRINGS AT 830 AM CST NEAR TERRY AT 840 AM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:36 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 29, 3:36 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CST WED MAR 29 2000 LATEST SURFACE ANALYSIS INDICATES STALLED FRONTAL BOUNDARY FROM JUST SOUTH OF MERIDIAN TO JACKSON TO NEAR MONROE LOUISIANA. 88D INDICATING SOME SHOWER AND THUNDERSTORM ACTIVITY ALONG THE BOUNDARY...OVER THE JACKSON METRO AREA AND SOME STRONGER STORMS OVER THE NORTHEAST LA PARISHES. CONVECTION IS MOSTLY ELEVATED AT THIS TIME. MOISTURE RICH AIR WILL BE SOUTH OF THE BOUNDARY...WITH CURRENT DEWPOINTS IN THE MID 50S TO UPPER 60S. MODELS IN FAIR AGREEMENT TODAY...WITH A VERY ACTIVE SOUTHERN STREAM PATTERN. STATIONARY FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER CENTRAL/SOUTH CENTRAL MS UNTIL TONIGHT...WHEN IT BEGINS MOVING BACK NORTH AS A WARM FRONT...AS A LOW MOVES EAST ALONG THE BOUNDARY. CONDITIONS ARE VERY UNSTABLE TO THE SOUTH OF THE BOUNDARY. CAPES ARE FORECAST TO BE ABOVE 2000 J/KG IN THE SOUTH AND SOUTHEAST ZONES LATER TODAY AND TONIGHT...WITH A BROAD SWATH OF ABOVE 1000 J/KG CAPES SOUTH OF INTERSTATE 20. NEGATIVE LIS ARE FORECAST IN THE SAME AREA...WITH -5 VALUES IN THE SOUTHERN AND SOUTHEASTERN TIER OF ZONES. WITH AREA SOUTH OF I-20 IN MODERATE RISK FOR DAY ONE...WILL MENTION SEVERE IN ZONES FOR THAT AREA. ELEVATED CONVECTION IS POSSIBLE NORTH OF THE BOUNDARY THIS MORNING. LATER IN THE PERIOD...CONVECTION WILL BECOME MORE SURFACE BASED. BOTH THE ETA AND AVN FORECASTING A SHORTWAVE...CURRENTLY MOVING QUICKLY OVER THE DESERT SOUTHWEST...TO BE OVER NORTHERN MS BY THE 24 TO 36 HOUR TIME PERIOD. LOW PRESSURE WILL BE OVER SOUTHWEST MS AT THIS TIME AND WARM FRONT WILL BE OVER NORTHERN MS. DRIER AIR SHOULD BEGIN TO FILTER INTO THE AREA BY THURSDAY AFTERNOON AS LOW PRESSURE IS EAST OF THE AREA AND ASSOCIATED FRONTAL BOUNDARY IS OVER EXTREME SOUTHERN MS. FRIDAY LOOKS TO BE MUCH DRIER. AS FAR AS GUIDANCE GOES...AVN LOOKS MUCH BETTER THAN THE MOS AT THIS TIME. THINK THE MOS POPS ARE WAY TOO LOW...CONSIDERING WE HAVE ONGOING CONVECTION. TEMPS LOOK FAIRLY CLOSE AND WILL TAKE COMPROMISE. QPF DISCUSSION: ETA QPF LOOKS GOOD THIS MORNING. INITIAL CONVECTION LOOKS TO BE OVER THE CENTRAL SECTIONS OF THE STATE. LATER IN THE DAY...MORE WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER THE SOUTHERN SECTIONS OF THE STATE. IN THE EXTENDED: CURRENT PACKAGE LOOKS FINE AND WILL ONLY MAKE COSMETIC CHANGES. .PRELIM NUMBERS...R JAN 74/57/73/51 7720 MEI 75/56/73/50 7720 .JAN... MS...NONE. AR...NONE. LA...NONE. 32
In the hours before
Special weather statement, Mar 29, 5:05 AM CST, 3 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291700- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 505 AM CST WED MAR 29 2000 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT OVER PORTIONS OF THE FORECAST AREA... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PUT AN AREA ALONG AND SOUTH OF A WINNSBORO LOUISIANA...TO JACKSON MISSISSIPPI...TO MERIDIAN MISSISSIPPI LINE OR GENERALLY ALONG AND SOUTH OF INTERSTATE 20 IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST FARTHER TO THE NORTH FROM CROSSETT ARKANSAS EAST THROUGH GREENWOOD AND COLUMBUS MISSISSIPPI. A STATIONARY SURFACE FRONT WAS DRAPED ACROSS CENTRAL LOUISIANA AND MISSISSIPPI EARLY THIS MORNING WITH SURFACE DEW PTS IN THE UPPER 50S AND LOWER 60S SOUTH OF THE FRONT. INSTABILITIES WILL INCREASE AS THE DAYTIME HEATING OCCURS ACROSS THE OUTLOOK AREA. MODERATE WIND SHEAR IN THE ATMOSPHERE WILL ALSO BE PRESENT DURING THIS TIME AS AN UPPER LEVEL DISTURBANCE OVER THE SOUTHERN ROCKIES MOVES TOWARDS THE LOWER MISSISSIPPI VALLEY TODAY INTO TONIGHT. AS THE UPPER LEVEL ENERGY INTERACTS WITH THE MOIST...UNSTABLE AIRMASS ALONG AND SOUTH OF THE STATIONARY BOUNDARY...THUNDERSTORMS WILL BECOME MORE WIDESPREAD. SOME THUNDERSTORMS MAY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA LATER TODAY INTO TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL CABLE T.V ,AND RADIO STATIONS FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. NEXT THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 10 AM. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.